Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 26, NWS Melbourne, FL

May 3, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 1994, 6:01 PM EDT for Flagler County, Florida. It was in force for 29 min.

The area

The counties it named.

The facts

Issued
May 3, 1994, 6:01 PM EDT (22:01 UTC)
Expired
May 3, 1994, 6:30 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:18 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 3, 2:18 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT TUE MAY 3 1994

LATEST SWOMCD HAS REINFORCED MY THINKING. ATMSPHR UNSTBL OVR C
FL...BUT THIS AM ANALYSIS SHOWS UPR DFLNC FROM S MS ACRS N FL PNHNDL.
THIS IN VICINITY OF ADVCTN OF CLDR AIR AXIS 5OO MB FROM JAN TO TBW.
MIN VALS TO -14 DEG C. ALTHOUGH DYNAMICS NOT OVRLY IMPRSSV OUR AREA...
CAN NOT RULE OUT EFFECTS OF 75 + KT WINDS 300 MB ABOVE. BNDRY INTERACT
IN LOW LVLS MAY BE SUFFICIENT TO AID IN LO LVL INFLOW FOR FEW SVR.
VIL VALS ALREADY ABOVE 50 KG/M2 WITH TRW WCFL.

@1...VOLUSIA
@2...LAKE SEMINOLE ORANGE OSCEOLA
@3...BREVARD INDIAN RIVER OKEECHOBEE MARTIN ST LUCIE

MCO 069/089 068/087 068  442
DAB 067/088 0660/084 067  442
MLB 072/087 070/086 070  442

MLB...NONE

RES

In the hours before

Special weather statement, May 3, 3:13 PM EDT, 2 hours 48 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 3:14 PM EDT, 2 hours 47 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...PDARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 4:25 PM EDT, 1 hour 36 minutes before
FLZ045-053-032130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE MAY 3 1994

...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND
OSCEOLA COUNTIES...

AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG
THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE
THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN
INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD
BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY
RAINFALL.
Special weather statement, May 3, 4:25 PM EDT, 1 hour 36 minutes before
FLZ045-053-032130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE MAY 3 1994

...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND
OSCEOLA COUNTIES...

AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG
THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE
THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN
INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD
BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY
RAINFALL.
Special weather statement, May 3, 5:01 PM EDT, 1 hour before
FLZ059-032205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM JUST WEST OF WALTON...

AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE
THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, May 3, 5:02 PM EDT, 59 minutes before
FLZ059-032205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM JUST WEST OF WALTON...

AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE
THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:45 PM EDTSevere Thunderstorm WarningMLBLake60 min
May 3, 3:24 PM EDTSevere Thunderstorm WarningMLBOrange36 min
May 3, 3:35 PM EDTSevere Thunderstorm WarningMLBFlagler55 min
May 3, 4:28 PM EDTSevere Thunderstorm WarningMLBBrevard29 min
May 3, 4:28 PM EDTSevere Thunderstorm WarningMLBOrange62 min
May 3, 4:50 PM EDTSevere Thunderstorm WarningMLBOsceola40 min
May 3, 4:54 PM EDTSevere Thunderstorm WarningMLBFlagler66 min
May 3, 5:33 PM EDTSevere Thunderstorm WarningMLBOsceola42 min
May 3, 5:59 PM EDTSevere Thunderstorm WarningMLBPalm Beach61 min
May 3, 6:19 PM EDTSevere Thunderstorm WarningMLBOsceola41 min
May 3, 6:48 PM EDTTornado WarningMLBVolusia42 min
May 3, 6:54 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee51 min
May 3, 6:58 PM EDTSevere Thunderstorm WarningMLBIndian River, Osceola62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.